Important Reminder: No Nuts/Nut Products, Please
December 7th, 2015
This year we have several students attending Margaret Avenue Public School with a severe allergy that can cause an anaphylactic reaction. An anaphylactic reaction is an allergic reaction so severe that it can cause death. These children have a severe allergy to peanuts and nut products. Because these children can react to trace amounts, inhaling or ingesting even minute amounts can trigger a life threatening reaction. Emergency treatment involves an immediate drug injection and an immediate trip to the hospital.
These children with this allergy are showing admirable restraint and maturity in dealing with their allergy. They are taught never to share food and to always ask if their food is safe for them before eating. All of us need to do what we can to provide these children with a safe learning environment.
Although this may or may not affect your child’s class directly, we respectfully ask that you not send food products to school that contain peanuts, peanut butter or nut products, remembering to check ingredients carefully.
Thank you for taking the time to read this important letter. If you have any questions or concerns, please feel free to call me at the school. Your cooperation is greatly appreciated.
Evelyn Giannopoulos, Principal